Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Choosing the best meds
Apr 10, 2006

I was just diagnosed HIV + (3/22/06). I am overwhelmed, and my mind is in overtime. One of the most important things Im concerned with is what meds would be the best for me. I am physically challenged, and therefore I can not get to the bathroom quickly. I need to know which meds that do not have side-effects, such as diarrhea or nausea (vomiting)?

Response from Dr. Young

Thanks for your post and sorr to hear about your recent diagnosis.

First off, not everyone who's recently diagnosed goes onto treatment-- depending on your CD4 counts, it could be a very long time before you need to start.

There are medications that only rarely cause gastrointestinal side effects- for example non-nucleoside (non-nuke)-based treatments usually don't cause much in the way of nausea or diarrhea. Newer PIs, like atazanavir and fosamprenavir, likewise seem to cause a lower frequency of GI side effects.

So, let's wait for your lab work before being overwhelmed about medications. Being HIV+ is reason enough to have stress.

Write back anytime with questions, BY



Previous
syphillis and HIV
Next
Should I start taking meds immeidately?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement